Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


which one suposed to be my nadir ??
Jul 27, 2001

Dear dr young, I found out i was hiv + 21th of march this year just after treatment for a pyelonephritis due to e-coli. they did a cd-4 count (forgot the vl)cd-4 was 370 at that time.six weeks later i'had my first appointment with my aids specialist my vl was 7200 and cd-4 jumped to 730.now my question: the low first measurment could that be due to the pyelonephritis ?? so my nadir is 730 instead of 370?? i'm not on any med's yet, very healty and all the bloodwork is ok accept of the platelets the've increased till 71 now, my general fysisian told me i could wait an mention it to my aidsdokter wich i see late september,is trombopaenie one of the effects that hiv can course on its one ??thanks for your time and forum i visit it daily, sincerely yours and many regards from holland

Response from Dr. Young

Thanks for your question; the formal answer to your question is that your nadir is the 370 measurement; however, you had a concurrent illness at that time; the kidney infection that you were having then undoubtedly affected the CD4 count determination.

Hence, it would seem reasonable, particularly in light of the fact that you were not receiving medications for HIV, to consider the 730 measurement as your true nadir. It might be interesting to compare your CD4 percentages between the two points in time too; you might expect that they are more similar than the absolute numbers.

hope this helps, BY



Previous
Tcell counts
Next
Sustiva and time-zone changes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement